lyrica?

Discussion in 'Fibromyalgia Main Forum' started by lynn3811, Jul 21, 2008.

  1. lynn3811

    lynn3811 New Member

    Has anybody tried Lyrica? I have just started using it since 7/1/08. I'm now up to 150 gms per night. It seems to relieve about 45% of the pain with FM. It never really goes away, but seems to control it to a point. Today is "a bad day". Everything hurts from head to toe. Seems the Lyrica isn't doing much good today. Any thoughts about this drug?
  2. Pansygirl

    Pansygirl New Member

    Hi lynn , I haven't tried lyrica so I don't have anything to share. I did try cymbalta and it hurt my stomach. Glad it's helping some . Do you have any pain meds to take?

    If you go up to the top of the page and type in lyrica in the search there are numerous threads about this.

    hope this helps,
    Gentle hugs, Susan
  3. lynn3811

    lynn3811 New Member

    hi,
    thanks for replying. For pain meds I take hydrocodone and tramadol. The doc had me on tramadol alone, and it didn't even touch the pain. Plus on amitripdoline for night, and also Ambien. Some days nothing seems to work. So tired of being tired and in pain all the time.Don't even know who I am any more.
  4. Pansygirl

    Pansygirl New Member

    I'm taking elavil at night and I'm up to 75 mg and then I take tramadol for pain ~ which does help so that I can function, but I only take it when I know I won't have to drive and with kids and summer that can get frustrating for me and I do want them to have a fun summer and me feel good too. :)


    I did try cymbalta but it made my stomach burn so I couldn't take it. Haven't tried anything else yet. I go back to my doctor in early august, trying to do some reserach and figure out what I might want to try next.

    Gentle hugs, Susan

    PS Keep us posted.
    [This Message was Edited on 07/21/2008]
  5. Sachmo500

    Sachmo500 New Member

    I have just started am up to 50 mg twice a day. It seems to be helping, but I still need the hydrocodone. However, I am taking a lot less of the pain meds and am able to do more.

    I have noticed, I must must pace myself or I am back to square one.

    Did you do too much on the weekend?
  6. dragon06

    dragon06 New Member

    I have been taking Lyrica for over 2 years and have been having good results with it. It helps my nerve pain and my IBS and some stomach issues. I still have to take other pain medications as well though. I am still very happy with Lyrica and would not stop taking it.

    Oh by the way I take 300mg twice a day
    [This Message was Edited on 07/21/2008]
  7. ABLUV

    ABLUV New Member

    Lyrica can cause significant weight gain. Have you searched this site for all the posts written on Lyrica?
    There's alot written here. Some of us like it some of us don't. Happy reading...

    abluv
  8. medievaldigger

    medievaldigger New Member

    Yep, I've been on it for over a year now. Periodically it will stop "working", and I've learned that when that happens, your body just needs a little break and it seems to work again. Usually a couple of weeks, but that has only happened twice.
    I love it, and once you are used to it, it takes care of a big chunk of my pain, although I still take a half a hydrocodone in the afternoon, and a whole one at night, so that I can stand to sleep on my two ribs that bother me. It also helps me sleep if I take it in one dose before bedtime, rather than twice throughout the day, since it makes me very sleepy. Kills two birds with one stone. Its not perfect, but I can function and I am thankful for that!!!
  9. dragon06

    dragon06 New Member

    Just wanted to let you all know that in the 2 years I have been on Lyrica I have no weight gain attributed to Lyrica.
  10. carlina

    carlina New Member

    I just started to taker lyrica today!!! I want it to work i feel like this has to work. I have tried a lot of other medicines but nothing seems to work. How long does it take to get results? Does it make you feel sleepy?

    Carlyn
  11. It started helping me immediately, then the more I added it stopped working. my dr. is weaning me off it, as I got blurry vision, gained weight,etc. Now he wants me to try cymbalta.